# SDR CA090406005

- Difficulty date: March 20, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 1,657 hours
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 407040320101
- Condition: Worn
- Location: Tail Rotor
- Part time: 1,761 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

(CAN) ON DAILY VISUAL INSP OF ACFT, THE NR1 T/R DRIVE BEARING HANGER WAS FOUND TO BE OVERHEATED WITH SIGNS OF BLUE DISCOLORATION. THE ACFT WAS THEN REMOVED FROM SERVICE, ON INSP THE NR1 AND NR2 BEARINGS WERE FOUND TO BE OVERHEATED AND THE ROOT CAUSE WAS FOUND FWD OF THE BEARINGS, WITH THE A/C PULLEY DRIVE RING PN S-3532EC-5 (STC SR00222DE) WHICH HAD WORN NINETY PERCENT OF THE DRIVE RING AND T/R BLOWER SHAFT PN 407-040-320-101 MATING TEETH MATERIAL AWAY, DUE TO THE CONDITION OF THE MATERIAL THE INITIAL PROBLEM WAS NOT FOUND BUT INCORRECT BELT TENSION WAS QUESTIONED SINCE ALL THE OTHER COMPONENTS TO THE SYS WERE SERVICEABLE.
